Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hair Loss
Oct 24, 2007

Hi there myself and my girlfriend are both infected with HIV my girlfriend is in receipt of treatment I am not yet. Her hair has been falling out slowly for more than a year, but now it's falling at a rapid rate, strangely my hair is no falling out at a scary rate even though I'm not on any meds yet. Could this be a sign that whats left of my health is deteriorating or what can we do to combat this. we have been taking the Iron supp. for almost a month now after reading the article on this site but to no avail.

Response from Dr. Henry

Good question. I haven't seen what I would consider a really good article on that subject myself. A few HIV meds seem to have some hair effects in a minority of individuals (indinavir and lamivudine are the ones I have noted). In my experience I can't make any sweeping generalizations about hair loss and HIV status other than AIDS patients in the pre-effective therapy days often noted increased hair loss particularly in the setting of failing health and poor nutritional status. Hair loss is fairly common in the general population so it can be a challenge to sort out and identify a clear cause and effect. KH



Previous
Why are my eyes and Face Swelling so badly?
Next
DNA PCR false positive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement